I stopped taking birth control (the pill, which I've only taken since the beginning of this year, that's it for me) at the end of September because my husband & I plan on working on baby #2 at the beginning of next year : ) and I wanted my cycle to return to normal. I have experienced mood swings and bloating in the gut, but now towards the end of October I discovered I grew two cup sizes!! I've been having headaches since the weekend and I feel fatigued today. Ok I understand my body has to adjust itself back to normal over the next couple months, but all this SCREAMS pregnancy!! I took a test this weekend after I discovered my boobs went from a B to a D haha, and it was negative. I will probably take another at the end of this month to be sure. No period yet. I'm just wondering what others have experienced. Has anyone experinced going up in cup size after coming off BC?? Need help because it's driving me crazy if all these symptoms are just related to coming off the pill or not. Thanks ladies!!
Hi Jessica, Morgan here from Lunapads. I took hormonal BC for years to control cramps. It basically removed all the natural cyclical elements of my normal menstrual cycle and breast swelling can be part of that for some people. Now that I have been off of hormonal BC for years, I go up a cup size in the week preceding my period, like clockwork, every time. I think your body kind of goes through a withdrawal when you go of the pill, so maybe that's what your experiencing now?
Thank you for your reply. Yes, I think it is just effects of the BC. I was taking Loestrin, so hormones were low on it, and I have only taken BC (in my whole life) just since January or February of this year because my cycle after giving birth to my son was waayyy out of control wacky lol (I've always had an irregular period). I was just shocked to have grown two cup sizes!! I guess I just have to endure the prego symptoms with out the reward for a couple months, than hopefully my body will back to normal and my husband and I can work on expanding our family : ) I will take one more test in a couple weeks just to be really sure because you honestly never know. What I do know is no more BC for me except natural ways or condoms, I don't think I can purposefully put my body through this again because even when you start taking it, for the first couple months you have pregnancy symptoms too.
Take another pregnancy test just to be sure. It sounds as if your body may be experiencing hormonal imbalances, from the birth control pill, but I also suspect possibly from diet and lack of the appropriate enzymes in the body, which may give explanation to the bloating in the gut. I recommend consulting with a holistic health-minded healthcare practitioner to assist you to gently bring your body and emotions back into balance and prepare for conception. My clients have benefitted from safe, gentle health options, such as conscious eating, enzyme therapy, aromatherapy, reflexology, and certain exercises. You may benefit from the above as well.
Licensed Natural Health Care Practitioner
Thank you for your advice! I am definitely up for anything natural. In fact, I hope to have a natural at home birth with my sceond : ) I plan on doing prenatal yoga & will also be looking into aromatherapy to help along the way. Unfortunately, I will be the first to admit that I do not eat that healthy & my exercising has slowed down a bit (although I get plenty of normal, daily excercise through my job, work at home, and taking care of a toddler lol). I've always wished I was a better eater, but I do take vitamins & supplements. What does enzyme therapy involve? Also, how would I find a "natural" practitioner in my area, what would be some key ways (or words) of researching it or looking up information for a local practitioner?? Since I plan on having a midwife to do a home birth, would she be able to be a a good natural practitioner without having to see an outside one?? Just curious for future reference : ) Thank you again for your advice.
Update: Looks like AF has come back a month since taking last BC pill (which was the same day of my last period, it was very short & light of course). So it's good that it has come back so fast, just one month on time versus the 3 months on average to get body/hormones right. Now that's not to say my body isn't still trying to adjust itself, but it's good that no real damage has been done by taking the pill that might alter TTC (which I figured since I haven't even been on BC for a year & it was low hormones). So looks hopeful that we will be able to start TTC either end of year or in January : )